Alert archive / Utah / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 6, 2010, 5:21 PM MDT for Emery County, Utah. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2010, 5:21 PM MDT (23:21 UTC)
- Expired
- Jun 6, 2010, 5:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 215 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:07 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 6, 4:07 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
407 PM MDT SUN JUN 6 2010
.SYNOPSIS...THE MOIST WESTERLY FLOW ACROSS NORTHERN UTAH WILL
CONTINUE TO DRIFT NORTH INTO IDAHO AND EXTREME NORTHERN UTAH
THIS EVENING. THIS MOISTURE WILL SAG SOUTH INTO UTAH AGAIN EARLY THIS
WEEK. WARM AND DRY HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHERN
HALF OF UTAH EARLY IN THE WEEK.
&&
.DISCUSSION...WATER VAPOR IMAGERY INDICATES BELT OF PERSISTENT
MOIST WESTERLIES LIFTING NORTH OF THE STATE EARLY THIS AFTERNOON.
HIGH PRESSURE IN THE VICINITY OF THE FOUR CORNERS IS BULGING NORTH
AS A RESULT ALLOWING TEMPS TO CLIMB TO WARMEST TEMPERATURES THUS
FAR THIS SPRING ACROSS MANY AREAS IN THE STATE. MOISTURE REMAINS
ABNORMALLY HIGH OVER NORTHERN UTAH DUE TO ZONAL FLOW AS OF
LATE...AND PWATS OVER SOUTHERN UTAH ARE STARTING TO TREND UP AS A
RESULT OF HIGH PRESSURE GRADUALLY TRANSITIONING EAST.
BY FAR THE BIGGEST IMPACT OF TODAYS TEMPERATURES WILL BE ON
PROMOTING INCREASED MELT RATES OF SNOWPACK IN THE MID AND UPPER
ELEVATION BASINS THAT REMAIN SNOWCOVERED. EARLIER TODAY A FLOOD
WATCH WAS POSTED FOR LITTLE COTTONWOOD CREEK AS FLOWS ARE FORECAST
TO APPROACH FLOOD STAGE DURING THE MIDDLE OF NIGHT TONIGHT. REFER
TO FFA/HYDRO DISCUSSION/GRAPHICS AND SOON TO BE RELEASED UPDATED
ARTICULATE PRESENTATION FOR FURTHER INFORMATION.
CONVECTION THUS FAR TODAY HAS INITIATED ALONG THE NORTH SLOPE OF
THE UINTA MOUNTAINS...WITH RAPID DEVELOPMENT OVER SOUTHWESTERN
WYOMING JUST EAST OF OUR FORECAST AREA. LOCALLY...STRENGTH OF
SHEAR APPEARS TO OVERWHELMING CONVECTIVE COLUMN DEPTH...SHUNTING
FORMATION OF THUNDERSTORMS THUS FAR. WITH PEAK HEATING STILL A FEW
HOURS FROM REALIZATION...NOT RULING OUT INCREASED BUT ISOLATED
DEVELOPMENT OVER THE MOUNTAINS OF NORTHER/CENTRAL/SOUTHERN UTAH
THROUGH EARLY THIS EVENING. HAVE LEFT ISOLATED MENTION IN SOME
NEIGHBORING VALLEYS OF THE NORTH AS WELL AS ANY CONVECTIVE CELL
THAT DOES FORM WILL MOVE RAPIDLY TO THE EAST OVER LOWER LYING
TERRAIN.
ADDITIONALLY...AMPLIFICATION OF PATTERN WILL PROMOTE INCREASED
SOUTHWESTERLY FLOW ACROSS SOUTHERN UTAH. A RED FLAG WARNING HAS
BEEN POSTED FOR MONDAY AFTERNOON FOR LOW LYING AREAS WITH FUELS
ANTICIPATED TO BECOME CRITICAL AT THAT TIME. MORE DETAIL BELOW IN
FIRE WEATHER DISCUSSION.
IN THE BIG PICTURE...PERIODIC SHOWER/THUNDERSTORM THREATS OVER
NOTHERN UTAH...RUNOFF CONCERNS...AND HEIGHTENED FIRE WEATHER
CONDITIONS ARE NOT EXPECTED TO DROP THROUGH MID WEEK. DURING THAT
TIME A DEVELOPING TROUGH OFF THE WEST COAST WILL KEEP
MOISTURE/SHORT WAVES ACROSS THE NORTH WITH CONTINUED WARM
TEMPS...AND WINDY/DRY CONDITIONS ACROSS THE SOUTHERN HALF OF THE
STATE.
GLOBAL MODELS CONTINUE TO PHASE TOWARDS A COMMON SOLUTION FOR
TROUGH EVOLUTION AT THE END OF THE WEEK. DUE TO STRENGTH AND AREAL
EXTENT OF HIGH PRESSURE BULGE...SHOULD SEE THE TROUGH COME ON
SHORE THURSDAY AND DIG SOUTH THROUGH NEVADA FRIDAY INTO SATURDAY.
TIMING OF STRONG COLD FRONTAL PASSAGE LIKELY THURSDAY AFTERNOON OR
NIGHT. MUCH COOLER AND WETTER WEATHER EXPECTED STATEWIDE HEADING
INTO AND THROUGH THE WEEKEND. WILL KEEP YOU POSTED WITH
ANTICIPATED TROUGH EVOLUTION AS PATTERN BECOMES EVEN MORE
DISCERNIBLE.
&&
.HYDROLOGY...THE RAPID WARM UP OVER THE WEEKEND HAS ALLOWED RIVER
AND STREAM FLOWS TO RISE EXTREMELY RAPIDLY. TODAYS MAX TEMPS
REACHING THE WARMEST LEVELS THUS FAR THIS SPRING WILL ALLOW MANY
WATERWAYS TO RISE FURTHER...WITH PEAK FLOWS OCCURRING OVER THE
NEXT 2 TO 4 DAYS. THIS WILL ALLOW A NUMBER OF WATERWAYS
TO REALIZE FLOWS AT BANKFULL OR SOON APPROACH BANKFULL DURING THE
FIRST HALF OF THE WEEK. A FLOOD WATCH HAS BEEN POSTED FOR LITTLE
COTTONWOOD CREEK FOR FORECASTED FLOWS APPROACHING FLOOD FLOWS
OVERNIGHT TONIGHT. SEE LATEST FFA FOR FURTHER INFORMATION AND
POTENTIAL IMPACTS IN THE EVENT OF FLOODING. ADDITIONALLY...HEIGHTENED
AWARENESS EXISTS FOR THE UPPER PROVO ABOVE JORDANELLE
RESERVOIR...THE WEBER ABOVE ROCKPORT RESERVOIR...AND ALL OTHER
WATERWAYS FED BY THE UPPER BASINS IN THE UINTA MOUNTAINS.
THE COLD PACIFIC STORM SYSTEM EXPECTED TO ARRIVE OVER THE GREAT
BASIN LATE IN THE WEEK LOOKS TO BRING SIGNIFICANTLY COLDER TEMPS
TO THE HIGH ELEVATION SNOWPACK...AND SEVERELY INHIBIT SNOW MELT
AND RUNOFF HEADING INTO NEXT WEEKEND.
&&
.AVIATION...NORTHWEST WINDS WILL CONTINUE AT THE SLC TERMINAL INTO
THE EVENING. WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST BETWEEN
03-05Z TONIGHT.
&&
.FIRE WEATHER...THE WARMING AND DRYING TREND WILL CONTINUE ACROSS
THE ENTIRE STATE THIS AFTERNOON. IN SOUTHERN UTAH...FUELS WILL
CONTINUE TO DRY IN THE EARLY SUMMER HEAT. GUSTY WEST- SOUTHWEST
WINDS ACROSS FAR SOUTHERN UTAH WILL COMBINE WITH LOW RELATIVE
HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AND
TUESDAY. AS SUCH...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED
FLAG WARNING ON THIS SHIFT FOR ZONES 439...440 AND 441. THESE
CRITICAL CONDITIONS MAY CONTINUE INTO WEDNESDAY AND THURSDAY.
IN NORTHERN UTAH...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ARE STILL POSSIBLE THROUGH AT LEAST TUESDAY. TEMPERATURES FOR THE
BEGINNING OF THE WEEK IN NORTHERN UTAH WILL COOL A BIT COMPARED TO
THE VERY WARM TEMPERATURES THIS AFTERNOON...BUT WILL STILL BE A FEW
DEGREES ABOVE SEASONAL NORMALS IN MOST LOCATIONS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON MONDAY TO 9 PM MDT TUESDAY FOR
FIRE WEATHER ZONES 439-441.
FLOOD WATCH THROUGH MONDAY MORNING FOR UTZ003-008.
WY...NONE.
&&
PUBLIC/HYDROLOGY...MERRILL
FIRE WEATHER...SCHOENING
AVIATION...KRUSE
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 6, 5:01 PM MDT, 20 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:32 AM MDT | Flood Watch | SLC | 6 hr | |
| Jun 6, 2:00 PM MDT | Red Flag Warning | SLC | 4 days | |
| Jun 6, 4:39 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 36 min |
| Jun 6, 4:58 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 32 min |
| Jun 6, 5:32 PM MDT | Special Weather Statement | SLC | Utah | 43 min |
| Jun 6, 5:40 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 8 min |
| Jun 6, 5:43 PM MDT | River Flood Warning | SLC | Salt Lake | 12 hr |
| Jun 6, 5:43 PM MDT | River Flood Warning | SLC | Salt Lake | 16 hr |
| Jun 6, 5:48 PM MDT | River Flood Warning | SLC | Salt Lake | 43 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.